MAUDE Adverse Event Report: CODMAN AND SHURTLEFF, INC TRUFILL DCS ORBIT MINI COMPLEX FILL; NEUROVASCULAR EMBOLIZATION DEVICE

CODMAN AND SHURTLEFF, INC TRUFILL DCS ORBIT MINI COMPLEX FILL; NEUROVASCULAR EMBOLIZATION DEVICE
Catalog Number 637MF2545
Medical Device Problem Code Stretched (1601)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/20/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This is initial mdr report being submitted with associated mfr# 3008264254-2017-00066.(b)(4).The product is available for evaluation and testing, however the analysis has not been completed.Additional information will be submitted within 30 days of receipt.No conclusions are made at this time.
 
Event or Problem Description
As reported by a healthcare professional, during coil embolization an orbit mini comp fill 2.5x4.5 (637mf2545/17326749) could not be advanced via microcatheter.The coil was withdrawn and stretching of the coil was noted upon removal, only the reported coil was removed.A new coil (catalog# 637mf2545) was used with the same microcatheter to complete the procedure.There were no damages noted on the microcatheter prior to use or upon removal.An adequate continuous flush was maintained through the catheter.There was no report of patient injury.There was no delay or interventional treatment due to the event.It was initially reported that the complaint product is available for return.
 
Additional Manufacturer Narrative
This is final mdr report being submitted with associated mfr# 3008264254-2017-00066.A non-sterile orbit mini comp fill 2.5x4.5 was received coiled inside a dispenser inside a plastic bag.No damages were noted on the hub.The hypotube was inspected and it was found without any damages.The introducer was received zipped and was found without damage.The support coil, gripper and embolic coil were received inside the introducer.The support coil was found without damage.The gripper and embolic coil were inspected under vision system.The gripper was found without any damage while the embolic coil was found stretched.The od of the delivery tube was measured and was found within specification.Actual hypotube od: 0.0130", specification: 0.0130" (+0.0000/-0.0005); actual body fusion od: 0.0150¿, specification: max od: 0.0156¿, actual support coil od: 0.0141¿.Specification: max od: 0.0156¿; actual distal fusion od: 0.0136¿, specification: max od 0.0156¿.A review of the manufacturing documentation associated with this lot 17326749 presented no issues during the manufacturing or inspection process that can be related to the reported complaint.The reported failure of impediment of the orbit mini complex coil in the microcatheter could not be evaluated due to the condition of the embolic coil which was stretched.The failure reported by the customer as ¿coil- unraveled/stretched¿ was confirmed.The condition found on the embolic coil was apparently caused by excessive force applied on the device but it could not be conclusively determined.Neither the analysis nor the dhr suggest that the failure reported could be related to the manufacturing process; handling and procedural factors could have contributed to this condition.Therefore, no corrective actions will be taken at this time.

Brand Name
TRUFILL DCS ORBIT MINI COMPLEX FILL
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
CODMAN AND SHURTLEFF, INC
325 paramount dr
raynham MA
MDR Report Key6608494
Report Number3008264254-2017-00066
Device Sequence Number943890
Product Code HCG
UDI-Device Identifier10886704029922
UDI-Public(01)10886704029922(17)170831(10)17326749
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K123560
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 05/11/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2017
Device Catalogue Number637MF2545
Device Lot Number17326749
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/22/2017
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 05/11/2017
Supplement Date Received by ManufacturerNot provided
Not provided
Not provided
Initial Report FDA Received Date06/02/2017
Supplement Report FDA Received Date06/22/2017
06/22/2017
06/26/2017
Patient Sequence Number1